Ask a doctor

I've Been Told Not to Take Any Multivitamines for 2wks Before Surgery, Why Not?

I've read on several sites about what to take before my tuck but the hosp. gave me instructions not to even take a multivitamine. why not take a multi? Do I Have to Stop Taking my Omega 3 ?

Doctor Answers (5)

Why should I avoid Multivitamins before Surgery?

+2

Many multivitamin preparations contain Vitamin E, fish oil and other additives are known to prolong bleeding time  thereby thinning our blood. this may be associated with greater blood losses and bruising which can easily be avoided by staying away from these preparations before surgery. 

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

Vitamins and tummy tuck

+1

The reason is because increased amounts of fish oil and Vitamin E can prolong your bleeding time. This might make is more likely for you to bleed or have increased bruising and swelling after surgery.

Ask your doctor for his or her specific instructions.

Nashville Plastic Surgeon
5.0 out of 5 stars 21 reviews

Medications Before Surgery?

+1

Thank you for the question.

Multivitamins and herbal medications are not generally recommended prior to undergoing surgery;  they  may contain substances that prolonged bleeding time and/or interact with other medications used during and after surgery. The goal is to minimize risks of complications.

Best wishes.

Web reference: http://www.poustiplasticsurgery.com/Procedures/Procedure_tummyTuck.htm

San Diego Plastic Surgeon
5.0 out of 5 stars 625 reviews

Vitamins before a surgery

+1

Some of the vitamins that are sold nowadays can contain large doses of Vit E or fish oils and they can thin the blood and cause more bleeding. You can always show your surgeon the particular vitamin to see if you need to stop them or can continue.

Las Vegas Plastic Surgeon
4.0 out of 5 stars 5 reviews

I've Been Told Not to Take Any Multivitamines for 2wks Before Surgery, Why Not?

+1

It's usually because we are nervous about bleeding. We have been told that high doses of Vit. E and fish oils can increase bleeding after surgery. I tell my patients that if Vit. E is in your multi-Vit then its ok but don't take any extra...Same for fish oils...Do we know for sure? Hard to say....

Phoenix Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...